MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XACT; STENT, CAROTID

ABBOTT VASCULAR INC. XACT; STENT, CAROTID
Model Number 82091-01
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 03/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the heavily calcified, mildly tortuous right internal carotid artery.The 8x30x136 xact stent was implanted without issue.However, post-procedure the same day, the stent collapsed causing an occlusion.The patient was given blood pressure medication to increase blood pressure and contralateral flow.No further treatment was provided.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.It is possible that interaction with the heavily calcified and mildly tortuous anatomy and/or other devices resulted in the reported stent material deformation; however this cannot be confirmed.The investigation determined a conclusive cause for the reported material deformation cannot be determined.Additionally, the reported difficulties possibly caused/contributed to the reported patient effects; however a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The treatments appears to be related to the operational context of the procedure.The reported patient effect of occlusion is listed in the xact carotid stent system information for prescribers as an adverse event potentially associated with carotid stents and embolic protection systems.Additionally, stent deformation, collapse, fracture, and movement of stent is listed in the xact carotid stent system information for prescribers as an adverse event potentially associated with carotid stents and embolic protection systems.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XACT
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21766999
Report Number2024168-2025-03468
Device Sequence Number18258644
Product Code NIM
UDI-Device Identifier08717648010279
UDI-Public(01)08717648010279(17)270131(10)4021361
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number82091-01
Device Catalogue Number82091-01
Device Lot Number4021361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Initial Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale